A rational surgery formula for the LMO invariant

Dror Bar-Natan*, Ruth Lawrence

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

24 Scopus citations

Abstract

We write a formula for the LMO invariant of a rational homology sphere presented as a rational surgery on a link in S3. Our main tool is a careful use of the Århus integral and the (now proven) "Wheels" and "Wheeling" conjectures of B-N, Garoufalidis, Rozansky and Thurston. As steps, side benefits and asides we give explicit formulas for the values of the Kontsevich integral on the Hopf link and on Hopf chains, and for the LMO invariant of lens spaces and Seifert fibered spaces. We find that the LMO invariant does not separate lens spaces, is far from separating general Seifert fibered spaces, but does separate Seifert fibered spaces which are integral homology spheres.

Original languageAmerican English
Pages (from-to)29-60
Number of pages32
JournalIsrael Journal of Mathematics
Volume140
DOIs
StatePublished - 2004

Fingerprint

Dive into the research topics of 'A rational surgery formula for the LMO invariant'. Together they form a unique fingerprint.

Cite this